MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1013470-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a left superior femoral artery that is 100% stenosed.The lesion was lasered due to the total occlusion.The 6.0x200mm armada 18 balloon was advanced along with a 6fsheath.The armada balloon was inflated to 12 atmospheres for the first and second inflation.The armada was removed from the anatomy and lesion was checked via angiography.The balloon was re-inserted and inflated for third time to 10 atmospheres when the balloon ruptured.The device was removed without issue and the procedure was completed with an unspecified stent.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported balloon rupture was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported balloon rupture appears to be related to circumstances of the procedure.There was no leak noted during preparation or during the first two initial inflation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the bdc was inserted into the anatomy and successfully inflated twice with no issues and then reinserted and ruptured during the third inflation.In this case, it is likely that the balloon interacted with an accessory device during removal/reinsertion of the device and/or the patient¿s anatomy such that the balloon became damaged and subsequently ruptured during the third inflation.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20523849
Report Number2024168-2024-12520
Device Sequence Number21111491
Product Code LIT
UDI-Device Identifier08717648208461
UDI-Public(01)08717648208461(17)270930(10)4041241
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1013470-200
Device Catalogue Number1013470-200
Device Lot Number4041241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale